A convenient method for the estimation of the multinomial logit model with fixed effects

Alessandro Iaria, Xavier D’Haultfœuille

Research output: Contribution to journalArticle (Academic Journal)peer-review

357 Downloads (Pure)

Abstract

The conditional maximum likelihood estimator of the fixed-effect logit model suffers from a curse of dimensionality that may have severely limited its use in practice. As the number of alternatives and the number of choice situations per individual increase, the number of addends in the denominator of the fixed-effect logit formula grows exponentially. We propose to by-pass this curse of dimensionality by exploiting a classic result by McFadden (1978) and to consistently estimate the fixed-effect logit model on random samples of permutations of the observed choice sequences.
Original languageEnglish
Pages (from-to)77-79
Number of pages3
JournalEconomics Letters
Volume141
Early online date13 Feb 2016
DOIs
Publication statusPublished - Apr 2016

Keywords

  • Sampling of alternatives; Restricted choice sets; Multinomial fixed effect logit; Conditional logit; Panel data logit

Fingerprint Dive into the research topics of 'A convenient method for the estimation of the multinomial logit model with fixed effects'. Together they form a unique fingerprint.

Cite this